Alert archive / Nebraska / Red Flag Warnings in 2023
Red Flag Warning 5, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 11, 2023, 2:33 PM CDT for 18 counties in Nebraska. It took effect at Apr 12, 2023, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2023, 2:33 PM CDT (19:33 UTC)
- In effect from
- Apr 12, 2023, 1:00 PM CDT
- Expired
- Apr 12, 2023, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 45 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2648 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
878 WWUS83 KLBF 111933 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 233 PM CDT Tue Apr 11 2023 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY THIS AFTERNOON AND EVENING... NEZ206-209-210-219-121100- /O.NEW.KLBF.FW.W.0005.230412T1800Z-230413T0000Z/ /O.CON.KLBF.FW.W.0004.000000T0000Z-230412T0200Z/ Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 233 PM CDT Tue Apr 11 2023 /133 PM MDT Tue Apr 11 2023/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR FIRE WEATHER ZONES 206, 209, 210, AND 219... ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY FOR FIRE WEATHER ZONES 206, 209, 210, AND 219... The National Weather Service in North Platte has issued a Red Flag Warning, which is in effect from 1 PM CDT /noon MDT/ to 7 PM CDT /6 PM MDT/ Wednesday. * AFFECTED AREA...Fire weather zone 204. Fire weather zone 206. Fire weather zone 208. Fire weather zone 209. Fire weather zone 210. Fire weather zone 219. * WINDS...Southwest winds 15 to 25 mph with gusts up to 40 mph for the Red Flag Warning through this evening. South winds 15 to 25 with gusts up to 35 mph for the Red Flag Warning that is in effect Wednesday. * RELATIVE HUMIDITY...As low as 10 percent this evening and as low as 15 percent for Wednesday. * IMPACTS...Any fires that develop will spread rapidly and will be difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-208-120200- /O.CON.KLBF.FW.W.0004.000000T0000Z-230412T0200Z/ Eastern Panhandle/Crescent Lake NWR- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 233 PM CDT Tue Apr 11 2023 /133 PM MDT Tue Apr 11 2023/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR FIRE WEATHER ZONES 204 AND 208... * AFFECTED AREA...Fire weather zone 204. Fire weather zone 206. Fire weather zone 208. Fire weather zone 209. Fire weather zone 210. Fire weather zone 219. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop will spread rapidly and will be difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
613 WWUS83 KLBF 120215 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 915 PM CDT Tue Apr 11 2023 NEZ206-209-210-219-121015- /O.EXP.KLBF.FW.W.0004.000000T0000Z-230412T0200Z/ /O.CON.KLBF.FW.W.0005.230412T1800Z-230413T0000Z/ Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 915 PM CDT Tue Apr 11 2023 /815 PM MDT Tue Apr 11 2023/ ...TODAYS RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 206, 209, 210, AND 219... ...RED FLAG WARNING REMAINS IN EFFECT TOMORROW FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 206, 209, 210, AND 219... * AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop will spread rapidly and will be difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-208-120315- /O.EXP.KLBF.FW.W.0004.000000T0000Z-230412T0200Z/ Eastern Panhandle/Crescent Lake NWR- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 915 PM CDT Tue Apr 11 2023 /815 PM MDT Tue Apr 11 2023/ ...RED FLAG WARNING HAS EXPIRED... Winds have subsided and Red Flag conditions are no longer expected tonight. Therefore the Red warning has been allowed to expire. $$
632 WWUS83 KLBF 120737 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 237 AM CDT Wed Apr 12 2023 NEZ206-209-210-219-121545- /O.NEW.KLBF.FW.A.0002.230413T1800Z-230414T0200Z/ /O.EXT.KLBF.FW.W.0005.230412T1800Z-230413T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 237 AM CDT Wed Apr 12 2023 /137 AM MDT Wed Apr 12 2023/ ...RED FLAG WARNING NOW IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 206, 209, 210, AND 219... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 206, 209, 210, AND 219... The National Weather Service in North Platte has issued a Fire Weather Watch, which is in effect from Thursday afternoon through Thursday evening. * AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * WINDS...South 10 to 20 mph with gusts up to 30 mph today. South 20 to 30 mph with gusts up to 40 mph on Thursday. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop will spread rapidly and will be difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
812 WWUS83 KLBF 122005 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 305 PM CDT Wed Apr 12 2023 NEZ206-209-210-219-130415- /O.UPG.KLBF.FW.A.0002.230413T1800Z-230414T0200Z/ /O.NEW.KLBF.FW.W.0006.230413T1700Z-230414T0200Z/ /O.CON.KLBF.FW.W.0005.000000T0000Z-230413T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 305 PM CDT Wed Apr 12 2023 /205 PM MDT Wed Apr 12 2023/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 206, 209, 210, AND 219... ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ THURSDAY FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 206, 209, 210, AND 219... * AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...until 8pm CDT/7pm MDT today and in effect from noon CDT/11 AM MDT to 9 pm MDT Thursday. * WINDS...South 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...In the 80s * IMPACTS...Any fires that develop will spread rapidly and will be difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 11, 12:57 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 11, 12:57 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1257 PM CDT Tue Apr 11 2023 ...AVIATION... .SYNOPSIS... Issued at 355 AM CDT Tue Apr 11 2023 Key messages: - Very warm, dry, and windy conditions will result in critical fire concerns this afternoon. - Showers and isolated thunderstorms are expected Thursday afternoon and evening, however, severe potential remains low. - Widespread rain showers return on Friday afternoon and evening continuing into Saturday with some rain/snow mix across the west on Friday night. - Dry conditions and warmer temperatures return for the end of the weekend and into the first part of next week. && .SHORT TERM...(Today through Wednesday) Issued at 355 AM CDT Tue Apr 11 2023 Strong upper level ridging will remain in place across the region today and into Wednesday keeping conditions dry. Plenty of warm air advection of 850 mb temperatures in the 20 to 26 C range will keep surface high temperatures on the warmer end of guidance. Have increased highs a degree or two as confidence is high that temperatures will easily rise into the 80s both today and Wednesday. These high temperatures have the potential to break (or at least tie) record highs at several if not all climate sites on Wednesday. Current records sit at 88 for Valentine and Imperial, 87 for North Platte, and 85 at Broken Bow. The latest forecasted highs are 88 for all four sites. If the latest trends continue over the next couple of forecast cycles, expect forecasted highs to increase a few more degrees making the records even easier to break. While ridging remains in place, some stronger surface winds are possible as the pressure gradient tightens over the central Plains and the ridge begins to shift eastward. Expect southwest gusts up to 45 mph by mid-late afternoon today. These warmer than normal temperatures and gusty winds along with dry conditions will create critical fire weather concerns across the region for this afternoon and evening. Another round of dry, breezy, and unseasonably warm conditions are expected for Wednesday, although the strongest winds and lowest humidity values do not correlate keeping fire concerns mainly elevated. See the fire weather discussion below for additional details information regarding the fire potential. .LONG TERM...(Wednesday night through Monday) Issued at 355 AM CDT Tue Apr 11 2023 Active weather returns on Thursday as a series of disturbances impact the region through Saturday. At this time, a marginal ribbon of instability will support some isolated thunderstorms across the region on Thursday afternoon and evening. CAPE values of up to 1000 J/kg and sufficient low level lapse rates may even support an isolated severe storm with hail up to an inch and wind up to 60 mph. At the very least, a stronger storm with some small hail could be possible on Thursday. Lingering showers and embedded thunderstorms continue into Friday morning. A brief lull is expected for late Friday morning before widespread rain showers move into the region with the next disturbance. At this time, confidence in any thunderstorm activity, let alone severe potential, is very low. Therefore, any thunder mention has been left out of the forecast at this time. This may change over the next couple of days so stay tuned to later forecasts for the most up to date information. Precipitation will gradually push eastward throughout Friday even and through Friday night, exiting the region on Saturday. Locations generally west of US-83 may even see some rain/snow mix or wet snowflakes as colder air quickly pushes in behind the departing system on Friday night. At this time, little to no accumulations are expected. Weak upper level ridging and surface high pressure return on Sunday lasting through the first part of next week. Temperatures slowly rise from the 50s on Saturday back into the 70s by Monday, which is still well above normal for this time of the year. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1245 PM CDT Tue Apr 11 2023 VFR conditions are expected over the next 24 hours. Wind shear will be possible tonight across southwest into central Nebraska, including KLBF terminal, with gust of 40 kts possible. Surface winds will be out of the south to southwest this afternoon around 15 to 25 kts with gust up of 35 kts or greater. Winds will begin to diminish after sunset becoming around 5 to 10 kts, generally out of the south to southwest. && .FIRE WEATHER... Issued at 355 AM CDT Tue Apr 11 2023 Gusty southwest winds combining with afternoon humidity values as low as 10 percent will result in critical fire weather conditions this afternoon and evening. Southwesterly winds will increase this morning and continue through this evening with gusts up to 40 mph. Temperatures will warm into the 80s with some locations seeing 90 degrees. Poor relative humidity recovery tonight is anticipated as well with values only rising to near 50 to 60 percent. This will allow for another day on Wednesday for relative humidity values to drop below 20 percent as high temperatures climb into the 80s. Southwesterly winds will increase again on Wednesday with gusts of 15 to 25 mph. This will result in elevated to near-critical fire weather concerns. For Thursday, elevated fire weather concerns exist for zones 206, 209, 210 and 219. A cold front will move into the area during the day on Thursday with much of the area still expected to reach 80 to 85 degrees. Precipitation chances increase with a temperature cool down Thursday night into the weekend. Total rainfall amounts are expected to be light from a tenth to a quarter inch, although higher amounts of a half inch are possible. This will be the best potential for wetting moisture across western and north central Nebraska the next 7 days. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for NEZ204-206-208>210-219. && SYNOPSIS...Kulik SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Gomez FIRE WEATHER...Roberg
Hazardous weather outlook, Apr 11, 11:42 AM CDT, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1142 AM CDT Tue Apr 11 2023 NEZ004>010-022>029-035>038-056>059-069>071-094-121645- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1142 AM CDT Tue Apr 11 2023 /1042 AM MDT Tue Apr 11 2023/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. The combination of relative humidity values as low as 10 percent and gusty southwest winds up to 35 mph will result in critical fire weather conditions on Tuesday. A Red Flag Warning is in effect from Noon to 9PM CDT. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated to near critical fire weather conditions are possible Wednesday afternoon into the early evening hours across the area. Showers and thunderstorms are expected late Thursday afternoon into Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Nebraska, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.